Alert archive / Oregon / Small Craft Advisories in 2017

Small Craft Advisory 99, NWS Medford, OR

November 7, 2017

NWS Medford, OR issued this small craft advisory at Nov 7, 2017, 2:00 AM PST. It took effect at Nov 7, 2017, 1:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2017, 2:00 AM PST (10:00 UTC)
In effect from
Nov 7, 2017, 1:00 PM PST
Expired
Nov 7, 2017, 10:00 PM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

791 
WHUS76 KMFR 071000
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PST TUE NOV 7 2017

PZZ350-356-072300-
/O.UPG.KMFR.GL.A.0033.171108T0900Z-171109T0000Z/
/O.NEW.KMFR.GL.W.0049.171108T0600Z-171109T0000Z/
/O.NEW.KMFR.SC.Y.0099.171107T2100Z-171109T0000Z/
/O.NEW.KMFR.SE.A.0018.171109T0000Z-171110T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
200 AM PST TUE NOV 7 2017

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO 
BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 PM PST WEDNESDAY. IN ADDITION...A HAZARDOUS SEAS 
WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...SOUTH 15 TO 30 KT THIS AFTERNOON AND EVENING THEN
  INCREASING TO GALES 30 TO 40 KT OVERNIGHT INTO WEDNESDAY.
 
* SEAS...BUILDING AND STEEPENING TO 7 TO 10 FEET LATE THIS 
  AFTERNOON AND TONIGHT AS SOUTH WINDS INCREASE...BECOMING VERY 
  STEEP AND WIND WAVE DOMINATED AT 12 TO 16 FEET WEDNESDAY 
  AFTERNOON. STEEP TO VERY STEEP SEAS WILL LIKELY PERSIST 
  WEDNESDAY NIGHT THROUGH THURSDAY.

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED NEAR THE
  CAPES AND BEYOND 5 NM FROM SHORE WITH CONDITIONS HAZARDOUS TO
  SMALL CRAFT ELSEWHERE.
 
* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ370-376-072300-
/O.NEW.KMFR.SC.Y.0099.171107T2100Z-171108T0600Z/
/O.UPG.KMFR.GL.A.0033.171108T0900Z-171109T0000Z/
/O.NEW.KMFR.GL.W.0049.171108T0600Z-171109T0000Z/
/O.NEW.KMFR.SE.A.0018.171109T0000Z-171110T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
200 AM PST TUE NOV 7 2017

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE
WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO 
BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM PST THIS EVENING. IN ADDITION...A HAZARDOUS 
SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...SOUTH 20 TO 30 KT THIS AFTERNOON INCREASING TO GALES 35
  TO 45 KT TONIGHT INTO WEDNESDAY.

* SEAS...BUILDING AND STEEPENING TO 7 TO 10 FEET THIS AFTERNOON
  AND EVENING AS SOUTH WINDS INCREASE...BECOMING VERY STEEP AND
  WIND WAVE DOMINATED OVERNIGHT PEAKING AT 15 TO 20 FEET WEDNESDAY.
  STEEP TO VERY STEEP SEAS WILL LIKELY PERSIST WEDNESDAY NIGHT 
  THROUGH THURSDAY. 

* AREAS AFFECTED...ALL AREAS WILL HAVE GALE FORCE WINDS AND VERY
  STEEP, HAZARDOUS SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
468 
WHUS76 KMFR 072253
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST TUE NOV 7 2017

PZZ350-356-081200-
/O.EXT.KMFR.SC.Y.0099.000000T0000Z-171108T0600Z/
/O.CON.KMFR.GL.W.0049.171108T0600Z-171109T0000Z/
/O.UPG.KMFR.SE.A.0018.171109T0000Z-171110T0600Z/
/O.NEW.KMFR.SE.W.0066.171108T0600Z-171110T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
253 PM PST TUE NOV 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN
EFFECT. 

* WINDS...SOUTH 15 TO 30 KT THIS AFTERNOON AND EVENING THEN
  INCREASING TO GALES 30 TO 40 KT OVERNIGHT INTO WEDNESDAY...THEN
  DECREASING TO SMALL CRAFT ADVISORY WINDS BY WEDNESDAY EVENING. 

* SEAS...BUILDING AND STEEPENING TO 7 TO 10 FEET LATE THIS
  AFTERNOON AND TONIGHT AS SOUTH WINDS INCREASE...BECOMING VERY
  STEEP AND WIND WAVE DOMINATED AT 14 TO 18 FEET WEDNESDAY
  AFTERNOON. STEEP TO VERY STEEP SEAS WILL PERSIST WEDNESDAY 
  NIGHT THROUGH THURSDAY. 

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED NEAR 
  THE CAPES AND BEYOND 5 NM FROM SHORE WITH CONDITIONS HAZARDOUS 
  TO SMALL CRAFT ELSEWHERE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-081200-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-171108T0600Z/
/O.CON.KMFR.GL.W.0049.171108T0600Z-171109T0000Z/
/O.UPG.KMFR.SE.A.0018.171109T0000Z-171110T0600Z/
/O.NEW.KMFR.SE.W.0066.171108T0600Z-171110T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
253 PM PST TUE NOV 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN
EFFECT. 

* WINDS...SOUTH 20 TO 30 KT THIS AFTERNOON INCREASING TO GALES 35
  TO 45 KT TONIGHT INTO WEDNESDAY...THEN DECREASING TO SMALL 
  CRAFT ADVISORY WINDS BY WEDNESDAY EVENING. 

* SEAS...BUILDING AND STEEPENING TO 7 TO 10 FEET THIS AFTERNOON
  AND EVENING AS SOUTH WINDS INCREASE...BECOMING VERY STEEP AND
  WIND WAVE DOMINATED OVERNIGHT PEAKING AT 15 TO 20 FEET
  WEDNESDAY. STEEP TO VERY STEEP SEAS WILL PERSIST WEDNESDAY 
  NIGHT THROUGH THURSDAY. 

* AREAS AFFECTED...ALL AREAS WILL HAVE GALE FORCE WINDS AND VERY 
  STEEP, HAZARDOUS SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA 
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD 
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL 
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN 
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-081200-
/O.CON.KMFR.SC.Y.0099.000000T0000Z-171108T0600Z/
/O.CON.KMFR.GL.W.0049.171108T0600Z-171109T0000Z/
/O.UPG.KMFR.SE.A.0018.171109T0000Z-171110T0600Z/
/O.NEW.KMFR.SE.W.0066.171109T0000Z-171110T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
253 PM PST TUE NOV 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 PM
PST THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 30 KT THIS AFTERNOON INCREASING TO GALES 35
  TO 45 KT TONIGHT INTO WEDNESDAY...THEN DECREASING TO SMALL 
  CRAFT ADVISORY WINDS BY WEDNESDAY EVENING. 

* SEAS...BUILDING AND STEEPENING TO 7 TO 10 FEET THIS AFTERNOON
  AND EVENING AS SOUTH WINDS INCREASE...BECOMING VERY STEEP AND
  WIND WAVE DOMINATED OVERNIGHT PEAKING AT 15 TO 20 FEET
  WEDNESDAY. STEEP TO VERY STEEP SEAS WILL PERSIST WEDNESDAY 
  NIGHT THROUGH THURSDAY. 

* AREAS AFFECTED...ALL AREAS WILL HAVE GALE FORCE WINDS AND VERY 
  STEEP, HAZARDOUS SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 9:29 PM PST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 6, 9:29 PM PST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Medford OR
929 PM PST Mon Nov 6 2017

.DISCUSSION...Satellite imagery shows high clouds are spreading
into the coastal waters. The atmosphere remains fairly moist at
the coast and in the Umpqua Basin and fog and low clouds are
likely to develop again tonight with North Bend airport reporting
around 5 miles. Confidence is high that tonight's low temperatures
in the Umpqua Basin will drop into the frost range. The invading
high clouds however could slow down the cooling and we may not as
great a coverage of below freezing temperature there.

Tuesday is expected to remain a mild day before the next front
brings increasing winds to the area Wednesday. The latest 00Z
model runs are consistent with the timing of the next front. The
pressure gradient between Redding and Medford is strong enough to
warrant a high wind watch for the Shasta Valley but we will have
to monitor the gradient for possible wind advisory for the Rogue
Valley. Currently, the south end of Jackson County near Ashland
could be impacted.

&&

.AVIATION...07/00Z TAF CYCLE...VFR conditions will prevail through
Tuesday afternoon, except for areas of late night through mid-
morning IFR/LIFR cigs/vsbys in fog/freezing fog along the coast and
in the Umpqua Basin. There may also be local IFR/LIFR cigs/vsbys in
freezing fog in the Rogue Basin as well.

 &&

.MARINE...Updated 845 PM PST Monday 06 November 2017...Steep seas
will continue to subside tonight. Conditions will further improve
early Tuesday. A strong front will move across the waters Tuesday
night and Wednesday and bring possible gales and very steep seas.
Confidence is now moderate to high for gales late Tuesday into
Wednesday (beyond 10 NM from shore), and there is low to moderate
confidence on another round of southerly gales Wednesday night
into Thursday morning.

A period of relatively improved conditions is expected over the
weekend. -Sven

&&

.PREV DISCUSSION... /Issued 243 PM PST Mon Nov 6 2017/

DISCUSSION...Weak ridging will build into the area tonight and we
should see cloud cover dissipating shortly after dark. At the same
time winds will be light allowing temperatures to drop off quickly
after dark, this will especially be the case and areas that have
fresh snow cover. Due to recent precipitation, there's a chance for
low clouds and patchy fog could develop over most westside locations
overnight Monday into Tuesday morning. Depending on if and how soon
low clouds develop in the westside valleys could affect how low
temperatures will get. Right now it will be a close call for near
freezing temperatures in portions of Douglas county and inland away
from the coast in Coos County. Therefore we'll lean on the side of
caution and go with a freeze warning and frost advisory for these
areas. Details can be found at NPWMFR.

Dry and milder weather is expected Tuesday with high and mid level
clouds increasing ahead of the next front. This next front will be
our area of concern for two reasons. First, it will bring moderate
to heavy precipitation to the coast, coastal mountains and Mount
Shasta area. Second it will bring moderate to strong winds. Each one
will be discussed below.

Winds will increase ahead of the front during the overnight hours.
At the same time the models remain consistent showing a 10 mb
gradient between Medford and Redding from Wednesday morning until
Wednesday evening. The above mentioned two factors and the fact they
will be aligned up well in Shasta and Rogue Valleys could result in
at least advisory criteria with warning criteria possible in the
Shasta Valley. Thus, we'll go with a high wind watch there. Moderate
to strong winds are also possible east of the Cascades, especially
over the higher terrain. Confidence is not high enough to for
warning criteria to be met, so we'll hold off on any watches there.
Later shifts will want to take another look at this. Winds along the
coast will have an offshore component, so they are not expected to be
as strong.

The general consensus is for the front to arrive at the coast early
Wednesday morning, then move inland during the day. This will be the
strongest front so far this season. It's a good bet we'll get
moderate to heavy precipitation along the coast, coastal mountains
and around Mount Shasta due to very favorable strong upslope flow.

Despite the fact, moderate to heavy precipitation is expected on
Wednesday, the duration may not be long enough to warrant flood
concern for the Chetco Bar area. Right now the models suggest
precipitation will be heaviest for about a 6 hour period Wednesday
afternoon with up to 1.50 inches possible. This will have to
monitored closely. Snow levels will be higher (between 6000- 6500
ft), therefore snow concerns should be limited to near higher
passes and near Crater Lake. The exception will be Mount Shasta
where it could hover around 5000 feet, but could get down to 4500
feet to heavy precipitation dragging cooler air loft down at the
surface.

Showers will continue Wednesday evening behind the front, but
another front will follow on the heals of the this one bringing
another round of moderate to heavy precipitation and wind Wednesday
night. Cool and showery conditions will continue Thursday and
Thursday night. Precipitation should not be heavy during this time,
but the details on this could change. Watch for updates on this.
-Petrucelli

EXTENDED DISCUSSION...Friday 10 Nov through Monday night 13/14
Nov 2017. The progressive pattern will persist through the extended
period.  It will begin with a weakening long wave trough over the
Pacific NW lifting north in the case of the GFS, and a stronger
trough moving east on the EC. Both models show a front over the CWA
weakening with time.

So, Friday will be wet, but there will be gradually diminishing
shower activity into Friday night.

A transitory ridge will move through quickly Friday night, and then
the next upstream trough will dig and move slowly east. It will
arrive at 130W by Monday morning, then move onshore during the day
Monday.  Like the previous trough, it will weaken as it moves
onshore. This weakening will be due to short waves diving down the
back side of the trough, which will serve to dig another one
offshore. However, over the Pacific northwest, fast quasizonal flow
will set up in the wake of the trough.

Both the EC and the GFS are advertising a mostly dry day for
Saturday. The exceptions are the coast and Umpqua Basin, where the
EC shows some light shower activity Saturday morning. This is a
departure from the previous EC run, which was dry on Saturday. Will
maintain the minimal POPs during this time frame.

The next front will move onshore Sunday morning. The entire area
from the Cascades west will see significant precipitation Sunday.
Coverage over the east side will be spottier with most of it falling
near the Cascades. It will likely be breezy east of the Cascades as
well.

The secondary front will move onshore Sunday night, and this will
keep shower activity going Sunday night through Monday.  Shower
coverage will diminish a bit Monday night, but short waves advected
through on the fast zonal flow will ensure that showers won't shut
off completely.

One note: The 06/12Z GFS run shows a strong closed low spinning up
offshore Sunday, moving northeast onshore near Reedsport early
Monday morning. This looks like an anomalous solution at this
time, so won't buy off on it now. Don't have the 12Z ensembles to
aid in evaluation yet. However, it will be interesting to see if
this feature shows up in subsequent runs. JRS

AVIATION...06/18Z TAF CYCLE...Tonight, stability increases, and
with plenty of moisture from recent rain and snow, LIFR conditions
in fog and freezing fog are likely in the west side valleys north of
the Umpqua divide. There is less confidence in the Rogue valley
where the dew point is 35 degrees, but will leave that in for now.
-Sven

MARINE...Updated 245 PM PST Monday 06 November 2017...Steep seas
will continue to subside today. Conditions will further improve
early Tuesday. A strong front will move across the waters Tuesday
night and Wednesday and bring possible gales and very steep seas.
Confidence is now moderate to high for gales late Tuesday into
Wednesday (beyond 10 NM from shore), and there is low to moderate
confidence on another round of southerly gales Wednesday night into
Thursday morning.

A period of relatively improved conditions is expected over the
weekend. -Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 2 AM to 8 AM PST Tuesday for ORZ021.
     Frost Advisory from 2 AM to 8 AM PST Tuesday for ORZ023.
     Freeze Warning from 2 AM to 8 AM PST Tuesday for ORZ023.

CA...High Wind Watch from late Tuesday night through late Wednesday
     night for CAZ081.

Pacific Coastal Waters...Gale Watch from late Tuesday night through Wednesday afternoon
     for PZZ350-356-370-376.

FJB/FJB/MSC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:00 AM PSTGale WarningMFR38 hr
Nov 7, 2:00 AM PSTHazardous Seas WatchMFR13 hr
Nov 7, 2:53 PM PSTHazardous Seas WarningMFR43 hr
Nov 7, 3:22 PM PSTHigh Wind WarningMFRKlamath, Lake49 hr
Nov 7, 3:22 PM PSTWind AdvisoryMFRJackson, Klamath, Lake49 hr
Nov 7, 3:30 PM PSTWinter Weather AdvisoryMFRSiskiyou49 hr

Nearby

Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.